MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number MAXFASTI
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the sensors had left a small burnt mark on a patient's forehead.The sensor was on for 8 to 10 hours.The bandage was not used as the patient needed to wear a full face oxygen mask throughout the night.
 
Additional Manufacturer Narrative
H3 evaluation summary: no sample was returned however, a picture was provided for evaluation, the customer complaint and failure mode were not confirmed, due to lack of evidence.The sensor itself does not generate current as this is controlled by the monitor.Previous investigations with sample have not confirmed and skin integrity issues reported for similar products.A possible root cause could be usage (sensor not checked every 3 hrs.Or excessive bandaging causing blisters).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana,mx 22225
MX  22225
MDR Report Key8808461
Report Number9610849-2019-00022
Device Sequence Number457503
Product Code DQA
UDI-Device Identifier20884522039694
UDI-Public20884522039694
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAXFASTI
Device Catalogue NumberMAXFASTI
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient Weight45